# SDR CA111014003

- Difficulty date: September 27, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- Engine: Pwa PW121
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) OPERATOR FOUND METALLIC DEBRIS IN THE RGB SCAVENGE OIL FILTER, WHICH DEBRIS RE-OCCURRED IN SUBSEQUENT OPERATION AFTER THE FILTER WAS CLEANED.  MATERIAL ANALYSIS CONFIRMED THE PRESENCE OF M50 BEARING MATERIAL AND THE ENGINE WAS REMOVED FOR INVESTIGATION AND RESTORATION TO SERVICEABILITY THROUGH PERFORMANCE OF AN O/H ON BOTH ENGINE MODULES THE SOURCE OF THE METAL CONTAMINATION WAS DETERMINED TO BE THE INNER RACE OF THE NR 19 BEARING (PN 3107032-01, SN 84B397). THE INNER RACE HAD AN AXIAL CRACK EXTENDING FULLY ACROSS THE INNER RACEWAY AND HAD SMALL AMOUNTS OF MATERIAL LOSS ADJACENT TO THE CRACK. THERE WAS LITTLE OR NO RESIDUAL MAGNETISM AND LIGHTNING STRIKE IS NOT THOUGHT TO BE A CAUSE OF THE CRACK.
